Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 88, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 22, 2007, 3:48 PM CDT for Cass County, Iowa. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2007, 3:48 PM CDT (20:48 UTC)
- Expired
- Apr 22, 2007, 4:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Cass County, IA
The radar
The Des Moines radar (KDMX), 112 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 1:56 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 222048 SVRDMX IAC029-222115- /O.NEW.KDMX.SV.W.0088.070422T2048Z-070422T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 348 PM CDT SUN APR 22 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN SOUTHWEST IOWA... * UNTIL 415 PM CDT... * AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATLANTIC...OR 69 MILES NORTH OF TARKIO...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CASS COUNTY...INCLUDING THE TOWNS OF ATLANTIC AND WIOTA. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 54 AND 72. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS UNTIL THE STORM PASSES. LAT...LON 4125 9511 4124 9482 4151 9471 4150 9508 $$ VACHALEK
1 follow-up statement
000 WWUS53 KDMX 222111 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 411 PM CDT SUN APR 22 2007 IAC029-222121- /O.EXP.KDMX.SV.W.0088.000000T0000Z-070422T2115Z/ CASS IA- 411 PM CDT SUN APR 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CASS COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 410 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4125 9511 4124 9482 4151 9471 4150 9508 $$ VACHALEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:25 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 22, 3:25 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 325 PM CDT SUN APR 22 2007 .DISCUSSION... PATTERN TO REMAIN ACTIVE THROUGH MIDWEEK WITH A COUPLE OF SYSTEMS TRAVELING THROUGH THE WESTERLIES. CURRENTLY...UPPER LOW TRAVERSING NEBRASKA WITH FIRST BATCH OF CONVECTION IN AREA OF GOOD THETA-E ADVECTION AND DECENT MIDLEVEL FORCING. MOST OF THE CONVECTION HAS REMAINED BELOW SEVERE CRITERIA THROUGH EARLY AFTERNOON. HOWEVER... CLEARING IS OCCURRING IMMEDIATELY BEHIND THIS FIRST LINE OF CONVECTION WITH DECENT DESTABILIZATION OCCURRING IN WESTERN IA. SHEAR PARAMETERS SUFFICIENT FOR SVR WEATHER WITH CAPE BECOMING THE LIMITING FACTOR. WL BE MONITORING THIS CLOSELY OVER THE NEXT FEW HOURS FOR EXTENT OF INCREASE AND HOW ANY TORNADO THREAT EVOLVES. OTHERWISE...UPPER LOW WL TRACK THROUGH IA OVERNIGHT WITH THUNDERSTORMS CONTINUING TO SPREAD NORTHEAST WITH TIME. OVERALL SVR THREAT WL GRADUALLY DIMINISH LATER THIS EVENING AS CAPE DIMINISHES AND SYSTEM PULLS EAST. GOOD SUBSIDENCE AFTER 06Z AND EXPECT MOST PCPN TO END WEST OF I35 BY MIDNIGHT AND BY 09Z IN MOST OF CWA. QUIET WX ON MONDAY WITH SFC RIDGING AHEAD OF UPPER LOW DROPPING INTO SW UNITED STATES. WL SEE STRONG THETA-E AND WAA DEVELOP MONDAY NIGHT AHEAD AS STRONG CYCLOGENESIS OCCURS ALONG THE FRONT RANGE. APPEARS THUNDERSTORMS WL DEVELOP ACRS KS AND NEBRASKA DURING THE NIGHT AND PUSH ENE TOWARD IA. LIKELY WL REMAIN DRY MOST OF THE NIGHT WITH PCPN EDGING INTO THE WEST TOWARD MORNING. FOR TUESDAY INTO WEDNESDAY...WL SEE WARM FRONT SET UP JUST SOUTH OF THE IA/MO BORDER WITH RELATIVELY STRONG LOW LEVEL FLOW HEADING INTO THIS BOUNDARY. EXPECT PERIODS OF SHOWERS AND EMBEDDED THUNDERSTORMS DURING THIS TIME WITH LOCALIZED HEAVY RAINFALL. SOME LOCATIONS MAY SEE IN EXCESS OF 3 INCHES WITH WIDESPREAD 1 TO 2 INCH AMOUNTS. WE CAN TAKE SOME WATER AT THIS TIME...BUT IF WE BEGIN TO SEE WIDESPREAD AMOUNTS IN EXCESS OF 2 TO 3 INCHES...THEN FLOODING WL BECOME A BIG CONCERN. SVR WEATHER DOES NOT APPEAR TO BE A LARGE CONCERN AT THIS TIME AND ANY THUNDERSTORMS WOULD LIKELY BE ELEVATED HAIL PRODUCERS. EXTENDED MODELS BECOMING MORE ZONAL LATE IN THE WEEK INTO NEXT WEEKEND WITH LESS THREAT OF PCPN INTO FRIDAY AND SATURDAY. HAVE LEFT SOME LOW POPS DURING THIS TIME WITH FRONT PASSING THROUGH THE STATE...BUT PCPN AMOUNTS LOOK LIGHT AND SCATTERED. TEMPERATURES ALSO HAVE BEEN RAISED IN LATER PERIODS WITH SOUTHWEST SFC FLOW WHICH IS USUALLY CONDUCIVE TO DAYTIME HIGHS HIGHER THAN GUIDANCE. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && COGIL
Hazardous weather outlook, Apr 22, 3:38 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 338 PM CDT SUN APR 22 2007 IAZ015-023-024-033>035-044>047-057>059-070>072-081>083-092>094- 232045- PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD- CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON- ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 338 PM CDT SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WESTERN IOWA MAINLY WEST OF INTERSTATE 35. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. A FEW STORMS MAY BE SEVERE WITH 65 MPH WINDS AND ISOLATED TORNADOES. A STORM OR TWO MAY PRODUCE NICKEL SIZED HAIL AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MULTIPLE ROUNDS OF THUNDERSTORM PRODUCING HEAVY RAIN ARE FORECAST BEGINNING LATE MONDAY AND SPREADING ACROSS THE ENTIRE AREA TUESDAY. CHANCES WILL CONTINUE INTO WEDNESDAY. HEAVY RAINFALL OF 2 TO 3 INCHES WITH ISOLATED 4 INCH AMOUNTS IS THE PRIMARY THREAT WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THE REMAINDER OF THE AFTERNOON THROUGH 9 PM TONIGHT. IAZ004>007-016-017-025>028-036>039-048>050-060>062-073>075- 084>086-095>097-232045- EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN- BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL- TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-LUCAS-MONROE- WAPELLO-WAYNE-APPANOOSE-DAVIS- 338 PM CDT SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EAST CENTRAL IOWA MAINLY EAST OF INTERSTATE 35. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND INTO THIS EVENING. WINDS TO 65 MPH AND NICKEL SIZED HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MULTIPLE ROUNDS OF THUNDERSTORM PRODUCING HEAVY RAIN ARE FORECAST BEGINNING LATE MONDAY AND SPREADING ACROSS THE ENTIRE AREA TUESDAY. CHANCES WILL CONTINUE INTO WEDNESDAY. HEAVY RAINFALL OF 2 TO 3 INCHES WITH ISOLATED 4 INCH AMOUNTS IS THE PRIMARY THREAT WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THE REMAINDER OF THE AFTERNOON THROUGH 10 PM THIS EVENING. DONAVON
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:32 AM CDT | Severe Thunderstorm Warning | DMX | Adair | 29 min |
| Apr 22, 10:56 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Union | 34 min |
| Apr 22, 2:53 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 37 min |
| Apr 22, 3:19 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 41 min |
| Apr 22, 4:29 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 46 min |
| Apr 22, 5:25 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 35 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.